Alert archive / Montana / Special Weather Statements in 2022
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 1, 2022, 6:05 PM MDT for Missoula County, Montana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 6:05 PM MDT (00:05 UTC)
- Expired
- Aug 1, 2022, 6:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Missoula, MT
- Hail
- 0.00 in
- Wind
- 50
County Missoula County, MT
The radar
The Missoula radar (KMSX), 35 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4182 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559
WWUS85 KMSO 020005
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
605 PM MDT Mon Aug 1 2022
MTZ004>006-043-020030-
Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT-
Lower Clark Fork Region MT-Potomac/Seeley Lake Region MT-
605 PM MDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of south central
Missoula County through 630 PM MDT...
At 604 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Lolo, or 13 miles southwest of Missoula, moving east at
30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Missoula, Lolo and East Missoula.
This includes the following highways...
Interstate 90 between mile markers 103 and 108.
Highway 93 S between mile markers 84 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4670 11443 4675 11448 4691 11394 4681 11386
TIME...MOT...LOC 0004Z 249DEG 27KT 4677 11429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:45 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 1, 1:45 PM MDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
145 PM MDT Mon Aug 1 2022
.DISCUSSION...Critical fire conditions will exist today and near
critical for Tuesday as the region remains hot, dry, and windy
during this time. As a result, fire danger remains very high and
the threat for rapidly spreading fire will exist over at least the
next two days. Winds will be generally out of the west,
increasing this afternoon and continuing through late this
evening. Gusts of 25 to 30 mph will be common across most of
western Montana and central Idaho.
Please do your part to prevent any kind of fire, even the
smallest spark, from igniting and adding to the already increasing
amount of wildfires.
The cold front, if you can even call it that now, is expected to
cross Tuesday. This front once possessed the potential to bring
rainfall to the region, but it has now changed to just a dry and
windy frontal passage with an increase in cloud cover. It will
cool temperatures down a bit, but not as dramatically as it was
once expected. Instead, high temperatures will "cool" into the 90s
and upper 80s for the region. With high pressure expected to
strengthen once more over the Northern Rockies, daytime highs
should remain in this range going into the latter half of the
week.
Another chance for precipitation may come by the weekend, though
confidence is low at this time. The ridge looks to break down with
another chance at a cold front to cross on Friday, but it really
does appear that this will be another mostly-dry frontal passage
accompanied by an increase in winds.
&&
.AVIATION...Westerly winds will begin to increase at all terminals
after 01/2200Z and continue through roughly 02/0300Z before
diminishing. With a mostly dry cold front expected to cross
Tuesday, an increase in cloud cover and strengthening west to
northwest winds will occur, with winds becoming gusty after
02/1800Z through later in the evening.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning until 9 PM MDT this evening Flathead
Reservation...Flathead/Glacier Park...Kootenai...West Lolo.
Heat Advisory until midnight MDT tonight Flathead/Mission
Valleys...Missoula/Bitterroot Valleys.
Heat Advisory until midnight MDT tonight Kootenai/Cabinet
Region...Lower Clark Fork Region.
ID...Excessive Heat Warning until 11 PM PDT this evening Lower Hells
Canyon/Salmon River Region...Orofino/Grangeville Region.
Heat Advisory until 11 PM PDT this evening Northern Clearwater
Mountains...Southern Clearwater Mountains.
&&In the hours before
Special weather statement, Aug 1, 4:37 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Missoula MT
437 PM MDT Mon Aug 1 2022
MTZ004>007-043-012315-
Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT-
Lower Clark Fork Region MT-Butte/Blackfoot Region MT-
Potomac/Seeley Lake Region MT-
437 PM MDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southeastern
Missoula and western Powell Counties through 515 PM MDT...
At 436 PM MDT, Doppler radar was tracking a strong thunderstorm near
Missoula, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Missoula, Lolo, Bonner-West Riverside, East Missoula, Potomac,
Clearwater, Greenough, Twin Creeks and Turah.
This includes the following highways...
Interstate 90 between mile markers 103 and 115.
Highway 83 between mile markers 0 and 2.
Highway 93 S between mile markers 84 and 94.
Highway 200 between mile markers 0 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4676 11413 4684 11418 4706 11340 4689 11325
TIME...MOT...LOC 2236Z 251DEG 34KT 4683 11402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 1, 5:25 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Missoula MT
525 PM MDT Mon Aug 1 2022
MTZ007-043-020015-
Butte/Blackfoot Region MT-Potomac/Seeley Lake Region MT-
525 PM MDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of east central
Missoula and west central Powell Counties through 615 PM MDT...
At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Bonner-West Riverside, or 16 miles northeast of
Missoula, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seeley Lake, Twin Creeks and Clearwater.
This includes the following highways...
Highway 83 between mile markers 0 and 16.
Highway 200 between mile markers 5 and 10, and between mile markers
29 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4689 11379 4705 11390 4726 11341 4699 11328
TIME...MOT...LOC 2325Z 245DEG 12KT 4701 11375
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 1, 6:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
605 PM MDT Mon Aug 1 2022
MTZ004>006-043-020030-
Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT-
Lower Clark Fork Region MT-Potomac/Seeley Lake Region MT-
605 PM MDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of south central
Missoula County through 630 PM MDT...
At 604 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Lolo, or 13 miles southwest of Missoula, moving east at
30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Missoula, Lolo and East Missoula.
This includes the following highways...
Interstate 90 between mile markers 103 and 108.
Highway 93 S between mile markers 84 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4670 11443 4675 11448 4691 11394 4681 11386
TIME...MOT...LOC 0004Z 249DEG 27KT 4677 11429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:15 AM MDT | Red Flag Warning | MSO | Flathead, Glacier, Granite, Lake, Lewis and Clark, Mineral and 3 more | 18 hr |
| Aug 2, 1:50 PM MDT | Special Weather Statement | MSO | Clark | 25 min |
Nearby
Special Weather Statements in Montana, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.